Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 26, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 22, 2009, 3:52 AM CST for 4 counties in Texas. It took effect at Dec 22, 2009, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2009, 3:52 AM CST (09:52 UTC)
- In effect from
- Dec 22, 2009, 10:00 AM CST
- Expired
- Dec 22, 2009, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 220952 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 352 AM CST TUE DEC 22 2009 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS... .BROAD SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH LOW PRESSURE OVER NORTH AND WEST TEXAS TO INCREASE WINDS OVER PORTIONS OF DEEP SOUTH TEXAS TODAY. TXZ251-253>257-221800- /O.NEW.KBRO.WI.Y.0026.091222T1600Z-091222T2300Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 352 AM CST TUE DEC 22 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY. BROAD SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH SURFACE LOW PRESSURE POSITIONED OVER NORTH AND WEST TEXAS TODAY. THE INTERACTION BETWEEN THESE TWO WEATHER SYSTEMS WILL PRODUCE SOUTHERLY WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH OVER CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY. ANOTHER WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF DEEP SOUTH TEXAS WEDNESDAY AS THE CURRENT WEATHER PATTERN CONTINUES TO PERSIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS IN CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY SHOULD TAKE ACTION EARLY TODAY TO SECURE TRASH CANS...LAWN FURNITURE...AND OUTDOOR HOLIDAY DECORATIONS FROM THE EXPECTED STRONG WINDS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL EXPERIENCE DIFFICULTY DRIVING ON HIGHWAYS AND ROADS DUE TO THE WINDS...AND BLOWING DUST AND SAND COVERING THE ROAD SURFACE ON HIGHWAY 48 JUST WEST OF PORT ISABEL IS POSSIBLE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ TOMASELLI
1 follow-up statement
000 WWUS74 KBRO 222316 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 516 PM CST TUE DEC 22 2009 ...SOUTHEAST WINDS WEAKENING ACROSS DEEP SOUTH TEXAS... TXZ251-253>257-230030- /O.EXP.KBRO.WI.Y.0026.000000T0000Z-091222T2300Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 516 PM CST TUE DEC 22 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE SOUTHEASTERLY WINDS CONTINUE TO SLOWLY WEAKEN ACROSS DEEP SOUTH TEXAS. ACCORDINGLY THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:38 AM CST, 14 minutes earlier.
Area forecast discussion, Dec 22, 3:38 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
338 AM CST TUE DEC 22 2009
.DISCUSSION...MAIN FOCUS IN THE SHORT TERM WILL BE STRONG WINDS
AND THE WARM TEMPERATURES. EARLY ON GROUND FOG IS DEVELOPING PRIOR
TO SUNRISE BUT SHOULD QUICKLY DISSIPATE AS SURFACE WINDS INCREASE
AFTER SUNRISE. STRONG UPPER LEVEL STORM MOVING INTO THE
INTERMOUNTAIN WEST WILL INDUCE LOW PRESSURE OVER THE SOUTHERN
PLAINS TIGHTENING THE PRESSURE GRADIENT ALONG THE TEXAS COASTAL
REGIONS. LOW LEVEL JET ALREADY DEVELOPING WITH BRO 88D VAD WINDS
INDICATING 35 KNOTS AT 2KFT. MODELS SUGGEST THIS JET TO APPROACH
40 KNOTS TODAY AND 45 KNOTS TONIGHT BEFORE EDGING EAST WEDNESDAY
AFTERNOON AND WEAKENING. A PORTION OF THESE STRONGER WINDS SHOULD
MIX TO THE SURFACE PRODUCING BREEZY TO WINDY CONDITIONS. THERE IS
MODERATE CONFIDENCE THAT WINDS ACROSS THE COASTAL COUNTIES AND
EASTERN HIDALGO COULD EXCEED 30 MPH TODAY THUS A WIND ADVISORY HAS
BEEN ISSUED. WINDS DECOUPLE THIS EVENING BUT REMAIN BREEZY
OVERNIGHT. ANOTHER ROUND OF WINDY CONDITIONS ON TAP FOR WEDNESDAY
BUT CONFIDENCE IS LOWER FOR WIND ADVISORY CONDITIONS AS THE CORE
OF THE JET PUSHES EAST. THE STRONG SOUTHERLY WINDS WILL PUSH
TEMPERATURES ABOUT 10 DEGREES ABOVE NORMAL TODAY AND WEDNESDAY. NO
RECORDS ARE EXPECTED TO BE CHALLENGE BUT IF WINDS VEER MORE
SOUTHWEST ON WEDNESDAY WARMER TEMPERATURES COULD BE REALIZED.
COLD FRONT ASSOCIATED WITH THE POTENT UPPER LOW STILL ON TAP TO
PUSH THROUGH THE VALLEY OVERNIGHT WEDNESDAY INTO EARLY THURSDAY.
RAIN CHANCES TO REMAIN MINIMAL ALONG THE LEADING EDGE OF THE FRONT
BUT NOT CONFIDENT ENOUGH TO DROP TO ZERO. STRONG PRESSURE RISES
ARE EXPECTED IMMEDIATELY BEHIND THE FRONT AND MODELS SUGGEST WINDS
OF 4O TO 50 KNOTS WINDS BETWEEN 3 AND 5KFT. FORECAST INDICATES A
BRIEF PERIOD OF STRONG SURFACE WINDS BEHIND THE FRONT WITH BREEZY
CONDITIONS THROUGH THE AFTERNOON. COOLER AIR FILTERS IN BUT WITH A
DRY NORTHWEST FLOW AND PLENTY OF SUNSHINE TEMPERATURES WILL BE
NEAR SEASONAL AVERAGES.
CHRISTMAS DAY AND THROUGH THE HOLIDAY WEEKEND AND EARLY NEXT WEEK
THE PICTURE GETS MORE FUZZY WITH TIME. UPPER LEVEL FLOW PATTERN
SHOWS A STRONG SUBTROPICAL JET DEVELOPING OVERHEAD AND DOMINATING
THE EXTENDED PERIOD. A FEW DISTINCT JET STREAKS AND SHORTWAVE
TROUGHS WITHIN THIS JET LOOK TO PRODUCE PERIODS OF UNSETTLED
CONDITIONS AS A COASTAL TROUGH OVER EVEN A SURFACE LOW DEVELOP
SATURDAY THROUGH MONDAY. MEDIUM RANGE MODELS DIFFER IN TIMING OF
THE UPPER AND SURFACE FEATURES BUT THEY ALL ARE TRENDING TO A MUCH
CLOUDIER...COOLER AND WETTER SCENARIO. WONT TRY TO DETAIL EACH
MODEL BUT GOING FORECAST SHOWS CLOUDS INCREASING ON CHRISTMAS DAY
WITH LIGHT RAIN DEVELOPING FRIDAY NIGHT AND SATURDAY. A REPRIEVE
FROM THE RAIN IS POSSIBLE SUNDAY BUT RAIN CHANCES RETURN MONDAY
AND TUESDAY AS ANOTHER UPPER TROUGH APPROACHES FROM THE WEST.
CONFIDENCE HAS INCREASED FROM YESTERDAY BUT EXPECT DAILY
ADJUSTMENTS AS MODELS GET A BETTER HANDLE ON THIS DEVELOPING
WEATHER SITUATION.
&&
.MARINE...BUOY 42020 REPORTED SOUTH-SOUTHEAST WINDS AROUND 19 KNOTS
GUSTING TO AROUND 25 KNOTS WITH SEAS SLIGHTLY OVER 5 FEET WITH A
PERIOD OF 5 SECONDS AT 02 CST/08 UTC. SMALL CRAFT ADVISORIES ARE IN
EFFECT FOR THE LOWER TEXAS COAST TODAY...AS THE INTERACTION OF HIGH
PRESSURE OVER THE GULF OF MEXICO AND LOW PRESSURE OVER NORTH AND
WEST TEXAS WILL CAUSE AN INCREASE IN WINDS AND SEAS. THE ADVISORIES
WILL LIKELY NEED TO BE CONTINUED THROUGH THURSDAY AFTERNOON DUE TO
THE APPROACH AND PASSAGE OF A COLD FRONT. MARINE CONDITIONS MAY
IMPROVE SLIGHTLY FOR FRIDAY...BUT THE DEVELOPMENT OF A TROUGH OF LOW
PRESSURE ALONG THE TEXAS COAST MAY PRODUCE SMALL CRAFT ADVISORY
WINDS AND SEAS DURING THE WEEKEND AND INTO EARLY NEXT WEEK.
&&
.AVIATION...PATCHY GROUND FOG MAY REDUCE VISIBILITIES EARLY THIS
MORNING AT HRL AND MFE...WITH LOW LEVEL WIND SHEAR ALSO FORECAST
ACROSS THE RIO GRANDE VALLEY. OTHERWISE...VFR CONDITIONS WILL
PREVAIL WITH MODERATE TO BREEZY WINDS AND CLEAR TO PARTLY CLOUDY
SKIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 65 78 61 / 0 0 0 20
BROWNSVILLE 79 65 80 59 / 0 0 0 20
HARLINGEN 79 65 80 58 / 0 0 0 20
MCALLEN 80 64 81 58 / 0 0 0 20
RIO GRANDE CITY 79 62 82 54 / 0 0 0 20
SOUTH PADRE ISLAND 76 66 76 61 / 10 10 10 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
FOR TXZ251-253>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM THIS MORNING TO 7 PM
CST THIS EVENING FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR GMZ170-175.
SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 6 AM CST
WEDNESDAY FOR GMZ150-155.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
59/66Hazardous weather outlook, Dec 22, 3:30 AM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 AM CST TUE DEC 22 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-231200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 330 AM CST TUE DEC 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT FOR CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY FROM 10 AM CST TO 5 PM CST TODAY. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE FROM 8 AM CST TO 7 PM CST TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER WIND ADVISORY MAY BE NEEDED WEDNESDAY FOR PORTIONS OF DEEP SOUTH TEXAS. A SMALL CRAFT ADVISORY FOR WINDS MAY BE NEEDED FOR THE LAGUNA MADRE WEDNESDAY. THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE GULF OF MEXICO WATERS THROUGH EARLY WEDNESDAY...AND MAY NEED TO REMAIN IN EFFECT THROUGH THURSDAY DUE TO THE PASSAGE OF A COLD FRONT. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE ADJACENT GULF OF MEXICO WATERS SATURDAY THROUGH MONDAY DUE TO STRONG WINDS AND ROUGH SEAS. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES IS POSSIBLE THROUGH A MAJORITY OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 9:56 PM CST | Small Craft Advisory | BRO | 47 hr | |
| Dec 21, 9:56 PM CST | Small Craft Advisory for Winds | BRO | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.